Sign on
ADS Classic is now deprecated. It will be completely retired in October 2019. This page will automatically redirect to the new ADS interface at that point.

SAO/NASA ADS Astronomy Abstract Service

· Find Similar Abstracts (with default settings below)
· Electronic Refereed Journal Article (HTML)
· Full Refereed Journal Article (PDF/Postscript)
· References in the article
· Translate This Page
Two-dimensional surface waves in magnetohydrodynamics
Hunt, Matthew
AA(Warwick Manufacturing Group, University of Warwick, Coventry CV4 7AL, UK
Journal of Plasma Physics, Volume 85, Issue 4, id.905850405
Publication Date:
plasma waves, astrophysical plasmas, plasma flows
Abstract Copyright:
2019: Cambridge University Press
Bibliographic Code:


The study of nonlinear waves in water has a long history beginning with the seminal paper by Korteweg & de Vries (Phil. Mag., vol. 39, 1895, p. 240) and more recently for magnetohydrodynamics Danov & Ruderman (Fluid Dyn., vol. 18, 1983, pp. 751-756). The appearance of a Hilbert transform in the nonlinear equation for magnetohydrodynamics (MHD) distinguishes it from the water wave model description. In this paper, we are interested in examining weakly nonlinear interfacial waves in dimensions. First, we determine the wave solution in the linear case. Next, we derive the corresponding generalisation for the Kadomtsev-Petviashvili (KP) equation with the inclusion of an equilibrium magnetic field. The derived governing equation is a generalisation of the Benjamin-Ono (BO) equation called the Benjamin equation first derived in Benjamin (J. Fluid Mech., vol. 245, 1992, pp. 401-411) and in the higher-dimensional context in Kim & Akylas (J. Fluid Mech., vol. 557, 2006, pp. 237-256).
Bibtex entry for this abstract   Preferred format for this abstract (see Preferences)

Find Similar Abstracts:

Use: Authors
Keywords (in text query field)
Abstract Text
Return: Query Results Return    items starting with number
Query Form
Database: Astronomy
arXiv e-prints